Alert archive / Michigan / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 113, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 23, 2010, 7:48 PM EDT for Branch County, Hillsdale County, Michigan. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2010, 7:48 PM EDT (23:48 UTC)
- Expired
- Jul 23, 2010, 8:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Branch County, MI, Hillsdale County, MI
The radar
The Northern Indiana radar (KIWX), 113 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 8:07 PM EDT | TSTM WND DMG | N Coldwater, MI | NUMEROUS REPORTS OF TREES DOWN ON NORTH SIDE OF TOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 5:23 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2736 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
338
WUUS53 KIWX 232348
SVRIWX
MIC023-059-240045-
/O.NEW.KIWX.SV.W.0113.100723T2348Z-100724T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
748 PM EDT FRI JUL 23 2010
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BRANCH COUNTY IN SOUTHWEST MICHIGAN...
HILLSDALE COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 845 PM EDT
* AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS SEVERE STORM WAS LOCATED 4 MILES NORTH OF
COLDWATER...AND MOVING EAST AT 40 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
QUINCY...
LITCHFIELD AND READING...
JONESVILLE...
HILLSDALE...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SOUTH
BUTLER...MARBLE LAKE...LONG LAKE...ALLEN...LAKE WILSON...BEAR LAKE...
NORTH ADAMS...MOSCOW...OSSEO...SHADYSIDE...JEROME AND PITTSFORD.
IN ADDITION TO AND DAMAGING WINDS IN EXCESS OF 60 MPH...CONTINUOUS
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE THUNDERSTORM.
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
LAT...LON 4207 8436 4176 8436 4190 8522 4208 8519
4208 8437
TIME...MOT...LOC 2348Z 279DEG 34KT 4200 8496
WIND...HAIL 60MPH <.50IN
$$
JC2 follow-up statements
290
WWUS53 KIWX 240015
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
815 PM EDT FRI JUL 23 2010
MIC023-059-240045-
/O.CON.KIWX.SV.W.0113.000000T0000Z-100724T0045Z/
HILLSDALE MI-BRANCH MI-
815 PM EDT FRI JUL 23 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHERN BRANCH AND HILLSDALE COUNTIES...
AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 8 MILES NORTHEAST OF JONESVILLE TO JONESVILLE TO
6 MILES SOUTHWEST OF COLDWATER...AND MOVING EAST AT 40 MPH.
LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
HILLSDALE...
READING...
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
MOSCOW...JEROME...NORTH ADAMS...SOMERSET CENTER...SOMERSET...LONG
LAKE...LAKE WILSON...BEAR LAKE...OSSEO AND PITTSFORD.
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH AND. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
LAT...LON 4208 8474 4208 8437 4207 8436 4176 8436
4190 8522
TIME...MOT...LOC 0015Z 278DEG 36KT 4207 8452 4197 8464
4189 8504
WIND...HAIL 60MPH <.50IN
$$
JC023
WWUS53 KIWX 240042
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
842 PM EDT FRI JUL 23 2010
MIC023-059-240052-
/O.EXP.KIWX.SV.W.0113.000000T0000Z-100724T0045Z/
HILLSDALE MI-BRANCH MI-
842 PM EDT FRI JUL 23 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BRANCH AND HILLSDALE
COUNTIES WILL EXPIRE AT 845 PM EDT...
AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
LAT...LON 4208 8474 4208 8437 4207 8436 4176 8436
4190 8522
TIME...MOT...LOC 0042Z 278DEG 36KT 4203 8416 4193 8428
4185 8468
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 7:26 PM EDT, 22 minutes earlier.
Area forecast discussion, Jul 23, 7:26 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 726 PM EDT FRI JUL 23 2010 .UPDATE... MAIN LINE OF STORMS RACING EAST ACROSS ILLINOIS WITH OUTFLOW BOUNDARY NOW OUT AHEAD OF IT. THIS MAY RESULT IN A WEAKENING OF THE LINE BUT SO FAR NO OVERALL EFFECTS NOTED. OLD OUTFLOW BOUNDARY FROM EARLIER TODAY ACROSS THE FAR NORTH NOW RAPIDLY LIGHTING UP WITH CONVECTION POPPING ALONG IT. SETUP COULD UNFOLD FOR SEVERAL ROUNDS OF SHOWERS AND STORMS TO DEVELOP TO THE WEST AND TRACK EAST THROUGH THIS EVENING AND MUCH OF THE NIGHT. WHILE STILL SOME QUESTION IF THIS UNFOLDS...ENOUGH CONCERN AND CONFIDENCE TO HOIST FLASH FLOOD WATCH FOR NORTHERN 2 TIERS OF COUNTIES WITH POTENTIAL EXPANSION SOUTH OVER TIME DEPENDING ON TRENDS. ONLY GRID UPDATE OUTSIDE OF THE WATCH WAS TO ADD MENTION OF HEAVY RAINFALL TO THE LIKELY POPS AREA. && .AVIATION... FOCUS WILL BE ON ONE OR MORE ROUND OF STORMS AT THE TAF SITES OVER THE NEXT 24 HOURS. CONVECTION RAPIDLY FIRING NORTH NORTH OF THE AIRPORT MAY IMPACT THE SITE OVER THE NEXT HOUR OR SO. MAIN LINE OF STORMS RACING EAST ACROSS NE ILLINOIS WILL MOVE IN AFTER 1Z. OUTSIDE OF 6Z...NO DETAILS ADDED AS MULTI-FACETED EVENT COULD UNFOLD REQUIRING AMENDMENTS. && .PREV DISCUSSION... /ISSUED 332 PM EDT FRI JUL 23 2010/ SHORT TERM... TONIGHT THROUGH SATURDAY NIGHT... LATEST VIS SAT LOOP DEPICTS CU FIELD EXTENDING ACROSS THE AREA DELINEATING BOUNDARY LAID OUT FROM EARLY MORNING CONVECTION TO THE NORTH. KIWX RADAR ALSO INDICATING ADDL OUTFLOW BOUNDARY THAT INITIALLY PUSHED DOWN TO IN/MI LINE AND NOW BEGINNING TO LIFT BACK TO THE NORTH...MOST NOTABLE OVER SOUTHERN BERRIEN...CASS...AND ST JOSEPH COUNTIES. PRESENCE OF THESE BOUNDARIES WARRANTS CONTINUATION OF CHANCE POPS LATE AFTERNOON INTO TONIGHT DESPITE OVERALL LACK OF LARGER SCALE FORCING AS SFC ANALYSIS PLACES SYNOPTIC BOUNDARY WELL TO THE NORTH AND WATER VAPOR IMAGERY SHOWING UPPER LEVEL RIDGING ANCHORED OVER THE SOUTHERN GREAT LAKES/OHIO VALLEY WITH LATEST RUC ANALYSIS SHOWING WEAK SHORT WAVES EMBEDDED IN ZONAL FLOW MOVING ACROSS CENTRAL/NORTHERN GREAT LAKES AND UPPER JET DYNAMICS EVEN FURTHER NORTH. LOW CONFIDENCE...CONVECTIVE DRIVEN PATTERN FAVORS KEEPING POPS IN CHANCE RANGE THROUGH THE SHORT TERM PERIOD EVEN AS SFC BOUNDARY SLOWLY MOVES THROUGH THE AREA SAT NITE. LOCAL WRF MODEL INDICATING A SERIES OF FRONTAL WAVES TO MOVE ALONG BOUNDARY SATURDAY AND SERVE AS FOCUS FOR CONVECTION. TIMING AND PLACEMENT OF BOUNDARY WILL LIKELY DEPEND ON HOW NOCTURNAL CONVECTION AND RESULTING MESOSCALE BOUNDARY INFLUENCES LARGER SCALE FEATURES...BUT ATTM MODEL TRENDS FAVOR MOST CONVECTION REMAINING NORTH OF OUR AREA UNTIL EVENTUAL FRONTAL PASSAGE SATURDAY NIGHT. EXPECT THIS TO ALLOW HIGHS TO ONCE AGAIN REACH 90-95 RANGE AND RESULT IN A FEW HOURS OF AFTERNOON HEAT INDICES NEAR 100...BUT WITH SHORT DURATION AND BORDERLINE CRITERIA WILL HOLD OFF ON ADV ATTM. VERY UNSTABLE WARM SECTOR SATURDAY AFTN WILL BRING POTENTIAL FOR SVR STORMS IF CONVECTION IS ABLE TO DEVELOP AND ORGANIZE...BUT PW EXCEEDING 2.5 INCHES JUST AHEAD OF THE FRONT AND LACK OF STRONG UPPER LEVEL FORCING COULD RESULT IN LOW CENTROID/HVY RAIN PRODUCING STORMS.&& LONG TERM... LONG WAVE PATTERN REMAINS NEARLY UNCHANGED THROUGH THE PERIOD WITH FLAT UPPER RIDGE ACROSS THE SOUTHERN CONUS AND WESTERLIES SKIMMING OUR AREA. A SLIGHT TREND TOWARD A LITTLE MORE AMPLITUDE IN THE LONG WAVE PATTERN MAY BE IN STORE LATE IN THE PERIOD WITH ANOTHER WARM UP TOWARD THE MIDDLE TO END OF NEXT WEEK. HIGH PRESSURE SHOULD BE BUILDING INTO THE REGION ON SUNDAY AS COLD FRONT EXITS THE AREA. FRONT MAY BE CLOSE ENOUGH TO SOUTHERN AREAS EARLY SUNDAY FOR SOME RESIDUAL SHOWERS EARLY IN THE DAY BUT AT THIS POINT NO NEED TO INTRODUCE ANY POPS GIVEN MODEL CONSENSUS ON MOVING FRONT WELL SOUTH DURING THE DAY AND DRIER AIR INVADING. SHOULD SEE WELCOME RELIEF TO HEAT AND HUMIDITY WITH DEWPOINTS DROPPING INTO LOWER 60S AND EVEN UPPER 50S POSSIBLE SUNDAY NIGHT. TEMPERATURES ON SUNDAY SHOULD BE NEAR NORMAL IN THE LOWER TO MIDDLE 80S. HIGH PRESSURE STILL IN CONTROL ON MONDAY WITH TEMPS AND DEWPOINTS JUST A FEW DEGREES WARMER. INCREASING MOISTURE LOOKS TO SURGE NORTH LATE MONDAY NIGHT INTO TUESDAY AS YET ANOTHER WARM FRONT LOOKS TO WORK NORTH. IN A PATTERN VERY SIMILAR TO THIS PAST WEEK...DEEPER MOISTURE AND INSTABILITY WILL INCREASE ACROSS OUR AREA BUT NO GOOD SIGN OF STRONG FORCING ALOFT. CURRENT GRIDS HAVE POPS IN FOR WED AND THU AND THIS LOOKS REASONABLE WITH INCREASED INSTABILITY AND MOISTURE BUT WEAK AND UNCERTAIN SYNOPTIC FORCING. THE LONG WAVE PATTERN LOOKS TO BECOME A BIT MORE AMPLIFIED BY FRIDAY WITH EAST COAST TROUGH AND WESTERN CONUS RIDGE DEEPENING. THIS WOULD HELP DRIVE A COLD FRONT THROUGH THE AREA ON FRIDAY WITH CHANCES FOR TSRA. CONVECTIVE PATTERN VERY UNCERTAIN THIS TIME OF YEAR BUT FOR COLLABORATION AND BASED ON SYNOPTIC IDEA OF A FRONTAL BOUNDARY HAVE INTRODUCED POPS INTO DAY 7 BUT KEPT AT LOW CHANCE. TEMPS THROUGH THIS PERIOD WILL BE WARM AGAIN WITH HIGHS MID WEEK BACK TOWARD 90 UNDER INCREASING HEIGHTS. CLOUDS FROM CONVECTIVE DEBRIS AND ANY MCS FORMATION WARRANTS CONTINUED CONSERVATIVE FORECAST OF UPPER 80S TO AROUND 90. THIS HAS WORKED OUT WELL LAST COUPLE WEEKS AS EXTREME HIGHS FROM FULLY MIXED ATMOSPHERE HAVE BEEN DIFFICULT TO OBTAIN WITH CONVECTIVE DEBRIS. AVIATION...18Z TAFS... GUSTY SOUTHWEST WINDS EXPECTED TO CONTINUE THIS AFTERNOON AT BOTH TAF SITES AS BUFKIT FCST SOUNDINGS INDICATE SUPPORT FOR 25KT WIND GUSTS THROUGH 20-21Z. OTHERWISE WILL GO WITH VFR CONDITIONS AND CB MENTION AT BOTH SITES AS BEST FOCUS FOR CONVECTION SETTING UP NORTH OF THE AREA THIS AFTERNOON AND LOW CONFIDENCE ON SOUTHWARD PROPAGATION INTO OUR AREA THIS EVENING AND OVERNIGHT. FRONTAL BOUNDARY TO APPROACH THE AREA TOWARD THE END OF THIS TAF CYCLE AND MAY NEED TO BRING IN MENTION OF WIND SHIFT AT SBN NEXT ISSUANCE. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR INZ003>007. MI...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MIZ077>081. OH...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR OHZ001-002. LM...NONE. && SHORT TERM...LOGSDON LONG TERM...LASHLEY AVIATION...T UPDATE...FISHER
Hazardous weather outlook, Jul 23, 4:40 AM EDT, 15 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 440 AM EDT FRI JUL 23 2010 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-240845- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 440 AM EDT FRI JUL 23 2010 /340 AM CDT FRI JUL 23 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT AFTERNOON HIGHS IN THE LOW TO MID 90S COMBINED WITH HIGH HUMIDITY VALUES WILL PRODUCE HEAT INDICES IN THE 98 TO 104 DEGREE RANGE. THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. THE GREATEST CHANCE FOR SEVERE THUNDERSTORMS CAPABLE OF DAMAGING WINDS WILL BE THIS AFTERNOON INTO TONIGHT. HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE THROUGH SATURDAY NIGHT. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS CAPABLE OF DAMAGING WINDS WILL BE SATURDAY AFTERNOON AND EVENING. HEAVY RAINFALL WILL ALSO BE POSSIBLE. HOT AND HUMID CONDITIONS ARE EXPECTED TO CONTINUE PRIOR TO ANY STORMS SATURDAY. HEAT INDICES OF 95 TO 100 WILL BE POSSIBLE...DEPENDING ON THE AMOUNT OF CLOUD COVER. THE CHANCE FOR THUNDERSTORMS WILL RETURN WEDNESDAY INTO THURSDAY. IT REMAINS TOO EARLY TO DETERMINE A THREAT FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH SATURDAY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-240845- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 440 AM EDT FRI JUL 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. WIND GUSTS TO 40 KNOTS AND LOCALLY HIGHER WAVES WILL BE POSSIBLE WITH ANY STORMS. THERE WILL ALSO BE A MODERATE RISK FOR RIP CURRENTS TONIGHT IN FAR SOUTHEASTERN LAKE MICHIGAN...ADJACENT TO BERRIEN COUNTY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE THROUGH SATURDAY NIGHT. WIND GUSTS TO 40 KNOTS AND LOCALLY HIGHER WAVES WILL BE POSSIBLE WITH ANY STORMS. INCREASING WINDS AND WAVES ARE POSSIBLE SATURDAY NIGHT BEHIND A COLD FRONT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Jul 23, 6:37 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
637 PM EDT FRI JUL 23 2010
MIZ081-232300-
HILLSDALE MI-
637 PM EDT FRI JUL 23 2010
AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF JONESVILLE...OR 10 MILES
NORTH OF HILLSDALE...MOVING EAST AT 30 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MOSCOW AND NORTH ADAMS...
JEROME...
SOMERSET CENTER AND SOMERSET...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWEST OHIO.
LAT...LON 4207 8436 4195 8436 4196 8477 4208 8476
4208 8437
TIME...MOT...LOC 2237Z 270DEG 27KT 4207 8459
JCSpecial weather statement, Jul 23, 7:36 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
736 PM EDT FRI JUL 23 2010
MIZ078>081-240015-
BRANCH MI-CASS MI-HILLSDALE MI-ST. JOSEPH MI-
736 PM EDT FRI JUL 23 2010
AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LITCHFIELD TO UNION
CITY TO 8 MILES SOUTHWEST OF THREE RIVERS...MOVING EAST AT 40 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
COLDWATER...
LITCHFIELD...
QUINCY AND JONESVILLE...
NOTTAWA...
SOUTH BUTLER...
FINDLEY AND MATTESON LAKE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWEST OHIO.
LAT...LON 4199 8444 4184 8571 4191 8596 4208 8529
4208 8449
TIME...MOT...LOC 2336Z 271DEG 35KT 4211 8468 4203 8501
4190 8572
JCLocal storm report, Jul 23, 7:45 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
745 PM EDT FRI JUL 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG 6 N COLDWATER 42.03N 85.00W
07/23/2010 BRANCH MI EMERGENCY MNGR
TREE ON POWER LINES ON GIRARD AND BELL ROADS
&&
EVENT NUMBER IWX1000946
CEOThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 12:36 AM EDT | Special Weather Statement | IWX | Hillsdale | 24 min |
| Jul 23, 1:25 AM EDT | Special Weather Statement | IWX | Hillsdale | 50 min |
| Jul 23, 2:18 AM EDT | Special Weather Statement | IWX | Hillsdale | 42 min |
| Jul 23, 8:45 AM EDT | Rip Current Statement | IWX | 9 hr | |
| Jul 23, 6:37 PM EDT | Special Weather Statement | IWX | Hillsdale | 23 min |
| Jul 23, 7:10 PM EDT | Flash Flood Watch | IWX | Branch, Cass, Hillsdale, Saint Joseph | 19 hr |
| Jul 23, 7:36 PM EDT | Special Weather Statement | IWX | Branch, Saint Joseph | 39 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.